Penalty Methods for the Solution of Discrete HJB Equations -- Continuous Control and Obstacle Problems

Author: 

Reisinger, C
Witte, JH

Publication Date: 

2012

Journal: 

SIAM Journal on Numerical Analysis

Last Updated: 

2018-11-29T09:14:38.543+00:00

Issue: 

50

Volume: 

2

page: 

595-625

abstract: 

In this paper, we present a novel penalty approach for the numerical solution of continuously controlled HJB equations and HJB obstacle problems. Our results include estimates of the penalisation error for a class of penalty terms, and we show that variations of Newton's method can be used to obtain globally convergent iterative solvers for the penalised equations. Furthermore, we discuss under what conditions local quadratic convergence of the iterative solvers can be expected. We include numerical results demonstrating the competitiveness of our methods.

Symplectic id: 

322192

Submitted to ORA: 

Not Submitted

Publication Type: 

Journal Article